MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH

OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH
Model Number MH-507
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus medical systems corp.(omsc) for evaluation.Omsc will start evaluating the device.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that the customer claimed the bristles of the device fell out easily.The customer used the device less than 10 times.Other detailed information was not provided.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The device was returned to olympus medical systems corp.(omsc) for evaluation.The reported failure was confirmed.The metal shaft at the tip of the brush was bent.The bristles were easy to fell out from the bent shaft.The exact cause was unknown; however, omsc assumed that excessive force applied to the tip may have caused the failure.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The following fields have been populated: a1, d5, d8.Correction to g3 of the initial medwatch.The aware date should be 16-jun-2020.Olympus will continue to monitor the field performance of this device.

Brand Name
CHANNEL-OPENING CLEANING BRUSH
Common Device Name
CHANNEL-OPENING CLEANING BRUSH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key10486928
Report Number8010047-2020-06136
Device Sequence Number2642522
Product Code MNL
UDI-Device Identifier04953170023187
UDI-Public04953170023187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-507
Device Lot Number9ZR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/04/2020
10/26/2022
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/02/2020
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown